MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 18IN 5-0 S/A PS-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 18IN 5-0 S/A PS-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8681H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: what was the name of this surgical procedure? unknown.Did the needle break or did the needle pulled off from the suture when removed from the packaging? needle pulled off when taken from packaging.Please confirm device issue occur before use on patient or during actual suturing? yes.Procedure name and date? unknown.Event date? unknown.How was case completed? with new suture.Any adverse patient consequences and what medical/surgical intervention was performed to manage them? no.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date, and a suture was used.During the procedure, the suture broke while suturing.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/28/2020.Corrected information: b1, h1 - additional information was received and the reported event did not occur.This event is therefore, not malfunction reportable and this medwatch report is being voided.

Brand Name
PROLENE BLU 18IN 5-0 S/A PS-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10586480
Report Number2210968-2020-07325
Device Sequence Number19527824
Product Code GAW
UDI-Device Identifier10705031091368
UDI-Public10705031091368
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8681H
Device Catalogue Number8681H
Device Lot NumberQABJMD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1